MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534280
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the lower bile duct performed on (b)(6) 2021.During the procedure, when the stent was positioned through the guidewire and a release was performed, it was noted that they had difficulty retracting the pullwire.It was reported that the guide catheter was detached and was able to remove from the patient in one piece.The procedure was successfully completed with a non bsc device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.The device has not been returned for analysis.
 
Event or Problem Description
It was reported to boston scientific corporation that a advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the lower bile duct performed on (b)(6) 2021.During the procedure, when the stent was positioned through the guidewire and a release was performed, it was noted that they had difficulty retracting the pullwire.It was reported that the guide catheter was detached and was able to remove from the patient in one piece.The procedure was successfully completed with a non bsc device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: medical device code a0401 captures the reportable event of guide catheter broken.Block h10: the returned advanix biliary stent was analyzed, and a visual evaluation noted that the pull wire was fully retracted and it was kinked in several locations at proximal section.The push catheter was kinked and bent in several locations and it was torn near the handle exposing the pull wire.Findings from visual assessment indicate that likely there were problems to retract the pull wire and consequently difficulties to deploy the stent during the procedure.No other problems with the device were noted.The reported event was confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process.After analysis, it was verified that the guide catheter was properly attached to the delivery system, therefore the investigation conclusion code of the reported event of "catheter - guide break" will be documented as "no problem detected" due to the device complaint or problem cannot be confirmed.It is most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Device under tortuous condition due to patient anatomy or customer manipulation could have contributed with the damages observed (pull wire/push catheter kinked and bent, push catheter torn) kinks and bends on the delivery system can cause friction between the components at kinked/bent areas, this would result in difficulties to retract the pull wire/guide catheter and consequently issues to deploy the stent, continued attempts to retract the pull wire/guide catheter or force applied to the device to release the stent can tear the push catheter.Visual assessment identified the pull the pull wire kinked, the push catheter kinked/ and bent, also it is torn near the handle exposing the pull wire, the condition of the device returned could have contributed with the reported events.Review and analysis of all available information indicated that the root cause of the problems found is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11998391
Report Number3005099803-2021-02780
Device Sequence Number19085077
Product Code FGE
UDI-Device Identifier08714729787372
UDI-Public08714729787372
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Model NumberM00534280
Device Catalogue Number3428
Device Lot Number0025952627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2021
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR
Patient Weight57